Ask an Eye Doctor and Get an Answer ASAP
it comes and goes
at first it felt like sinus pain
but i dont have any oher sinus symptoms
and sometimes it feels like there is a tickling at underneath my eye
changes between dull and pressure in the inner corner
i also feel like there is something in the lower part of the eye, and my vision goes cloudy every now and then
it feels like i have something in the lower corner of my eye which makes my vision cloudy when i move my eye, especially upward or to the outser side
it goes away when i blink but comes back
today I had it all day but i have been given Tobradex, which i think made it worse
Your symptoms sound consistent with a dry eye syndrome or dysfunctional tear syndrome. The most common reason for the eyes to be causing these symptoms is due to a dry eye syndrome. Dry eyes can be due to many different factors. Different medicines such as psychiatric medicines, antihistamines, cold medicines and others can contribute to dry eyes. Allergies in the eyes can also contribute (make dry eyes worse). Some people have an innate deficiency in making their own tears (these people may also have other dry mucus membranes, such as their mouth, nasal passages, or genitalia). Many people have an inflammation in the eyelids called blepharitis which causes the tear film that is supposed to coat the front of the eye to not function as well, and then the eyes dry out. People with blepharitis have morning tearing, burning, and often eyelash mattering. Their symptoms get better as the day progresses, but then they get intermittent blurring when they use their eyes heavily in activities such as reading, watching TV, computer use or driving. Because blepharitis is so under-diagnosed and the treatment for it is relatively benign, you might consider starting this treatment, while concurrently continuing artificial tears. In order to treat blepharitis, everyday in the morning you should do two things: 1. hot compresses and 2. eyelid scrubs. You should do hot compresses for 5-10 minutes over each eye at the same time. It should be as hot as you can tolerate without burning your skin, massaging the eyelids while they are on there. Then, use either commercially available preparations or a dilute baby shampoo solution to scrub your eyelashes on all 4 eyelids. The commercially available preparations are called Ocusoft or Sterilid which are both over-the-counter eyelash scrubbing treatments. These cost more money but are quicker to use. Otherwise, the cheaper alternative is the dilute baby shampoo (4-5 drops Johnson's shampoo in 1/4 cup warm water), you will take the wipe (or dip a qtip in the dilute baby shampoo solution) and use that to scrub right on the eyelashes of each eyelid for 15 seconds. That will take 60 seconds when done to all 4 eyelids. The scrubbing is done right on the eyelid margin, where the eyelashes come out. After that, just splash some water on the eyes and you're done. It does take about 3-4 weeks of doing this consistently every day before it really kicks in, so don't stop it thinking it's not working. Also the eyes are still significantly dry during this 3-4 weeks so use the artificial tears you bought 4x/day in both eyes (one drop per application). After 4 weeks you should be able to start tapering off of the tears to as you need them. Just doing the artificial tears, hot compresses and eyelid scrubs alone would likely start to help you after three or 4 weeks--but remember it could take this long of doing it everyday before you see a significant effect, so don't stop it thinking it's not working. If you are a person that doesn't make their own tears very well, then you may also benefit from a prescription drop called Restasis, which actually modulates a person's immune system to help them make more of their own tears. This drop actually requires constant usage on a daily basis for up to 10-12 weeks before its effect kicks in (takes awhile to change the immune response in the body). Because there are numerous reasons for dry eye, if not all the reasons that exist in one patient are treated, it can seem as though the ones that are being treated are providing no benefit. If you've tried these recommendations and still don't feel better then you should consider seeing a corneal specialist for a dry eye evaluation.
Does this make sense?
Yessss! absolutely! this feeling in my eye started after a particularly heavy study session and it definitely gets worse with computer use! is the nausea because my vision is blurred then? and can I stop the Tobradex now even if I only used it for 3 days (instead of the 7 my ophtalmo suggested?)
How often have you been instructed to use it and how often have you been using it?
i use one drop twice a day
it's either 1mg per ml or 3mg per ml
both concentrations are on the bottle!
and i started saturday night
I would say that you might ought to decrease to once a day and continue for another couple of days like that. This steroid/antibiotic combination can be particularly helpful with the blepharitis, but you only need a pulse of it so finishing it out like this ought to be sufficient as long as you start the other treatments discussed above. Does that make sense?
and one last question, if I cannot find the proper eye scrub (i am on holiday), can i just make do with the towels and over the counter eye drops?
ok will continue with once a day
Yes, you can make do with the hot compresses and tears for the time being and then get started on the lid scrubs when you get back.
Do you have any other questions about this that I can help you with?
just the nausea! it really freaks me out. Is that normal?
Oh, yeah. Sorry, I spaced it on that one. Nausea is actually not a part of this process and the only things that cause nausea that are eye related are eye pressure problems (which you've had ruled out with a normal eye pressure) and then trauma to the eye causing trapped eye muscles. So rest assured the nausea is very likely not coming from the eyes, but then you have to start figuring out other reasons for it, unfortunately :).
ok thanks a lot for your help!
actually just one more
Go right ahead.
i read that the Tobradex can cause glaucoma
can it do so in such a short time?
my mum has glaucoma that s why i got worried
That's good to be worried about, but if there are pressure rises with steroids (such as that in the Tobradex) they are usually not seen for at least 1 week and usually more like 2 weeks on steroids.
ok! Thanks a million you've been fantastic!
You're welcome. Good luck to you and thanks!
I am happy to be able to help you today. I will also be happy to answer any other questions until you have the information you need.
If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter; this allows part of the funds that you have deposited to the website to be released for my efforts to assist you. This does not end our conversation, however—we can continue to discuss any of your concerns without further charges until you are satisfied.
Any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. Thanks for trusting me to help you with your concerns!
My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor.
where is the Accept button?
It should be a green button somewhere associated with the screen you have? I'm actually not quite sure as I've never been on your side of things. :)
good for you :) I will find it. You've been great so I will definiely find it! Thanks again!
Thank you. Good day to you.